MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PG PRO 18G 10CM FULL; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F118101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The initial complaint appeared to be a non-reportable occurrence.Once the sample was returned and evaluated it was determined that a reportable event had occurred.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of guidewire complications was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter device.The sample was received completely disassembled.Blood residue was observed within the housing and needle safety mechanism.The safety mechanism was engaged over the needle tip.The guidewire exhibited a kink near the distal end.Microscopic inspection of the distal end of the wire revealed the weld tip to be intact.Blood residue was observed between the kinked region and the distal end of the wire.Microscopic inspection of the guidewire coupler revealed superficial scoring marks.The usage residues, guidewire kink and marks on the coupler were consistent with the guidewire being advanced against resistance during attempted use.Such resistance can occur if guidewire advancement into tissue is attempted and can result in guidewire damage and detachment from the advancer.A lot history review (lhr) of rebx0282 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the nurse placed the powerglide catheter and upon removal of the plastic casing there was no guidewire external of the safety.Completed scans were reported to show no guidewire left inside the patient.It was stated risk assessment dissembled the plastic casing and determined the wire was intact, but allegedly looped in the plastic casing and had retracted through the safety needle area.There was no reported patient harm.

Brand Name
DOT PG PRO 18G 10CM FULL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7516918
Report Number3006260740-2018-00961
Device Sequence Number11149133
Product Code FOZ
UDI-Device Identifier00801741110566
UDI-Public(01)00801741110566
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberF118101
Device Catalogue NumberF118101
Device Lot NumberREBX0282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1